Flash Flood, El Paso
- When
- July 28, 4:15 PM MST to 5:15 PM MST
- Where
- El Paso County, 6 mi NNE of (Elp)el Paso Intl Ar
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.880, -106.341
Streets in northeast El Paso were submerged in water.
A very moist and unstable air mass settled over far west Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A very moist and unstable air mass settled over far west Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 28, 1:45 PM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 245 PM MDT SAT JUL 28 2007 .SYNOPSIS... PLENTY OF MOISTURE ACROSS THE REGION WILL RESULT IN AN ACTIVE PATTERN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT FROM SOME OF THESE STORMS. DAY TIME TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMALS THROUGH NEXT WEEK. && .DISCUSSION... LARGE UPPER LOW NEAR KMAF DRIVING THE WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. LARGE DRY SLOT ROTATING AROUND LOW HAS PUSHED DEEP LAYERED MOISTURE INTO ARIZONA...AS SPOKES OF NEW MOISTURE CONTINUE ROTATING AROUND LOW AND FILLING IN DRY SLOT. EARLY AFTERNOON CONVECTION STARTING OUT MOSTLY OROGRAPHIC THOUGH WV IMAGERY SHOWING SPOKE OF MOISTURE ROTATING AROUND THE LOW AND INTO THE EASTERN CWA. THIS SHOULD HELP LOWLANDS EAST OF THE RIO GRANDE TO FIRE OFF SHORTLY. AS MENTIONED BEFORE DEEP LAYERED MOISTURE HAS MOVED INTO ARIZONA BUT QUITE A BIT OF RESIDUAL MOISTURE REMAINS AND A FEW OF THE STORMS COULD PROVIDE ENOUGH RAIN FOR LOCALIZED FLOODING. UPPER LOW OPENS INTO INVERTED TROUGH AND ROTATES INTO AREA SUNDAY NIGHT AND MONDAY. SHOULD BE GOOD THUNDERSTORM COVERAGE AS INVERTED TROUGH INTRODUCES ADDITIONAL LIFT TO THE EXISTING INSTABILITY. GFS NOW SHOWING TROUGH TO BECOME STATIONARY OVER THE CWA BY TUESDAY AND SLOWLY GET ABSORBED INTO THE LARGE UPPER HIGH. DUE TO THIS WILL CONTINUE THE FAIRLY BROAD BRUSHED SCATTERED POPS THROUGH THE PERIOD. BY FRIDAY UPPER HIGH BECOMES RE-ESTABLISHED OVER THE FOUR CORNERS AREA. THIS MAY LEAD TO REDUCED THUNDERSTORMS...ESPECIALLY EAST/SOUTHEAST BUT WILL NOT CHANGE PREVIOUS FORECAST AT THIS TIME. && .AVIATION...VALID 29/00Z-30/00Z MID/UPPER LEVEL FLOW GNLY FROM THE NNE SAT AND THEN ENE ON SUNDAY. ISOLD TO SCT TSTMS WILL FORM OVER THE MTNS AND MOVE DOWN TO THE LOWLANDS FROM 00Z-09Z. INCRG TSTM ACTIVITY SUN LOCALLY MVFR TO IFR CONDS IN AND NR TSTMS...OTHERWISE MOST SCT 100-150 AGL AND SCT-BKN 150-200 AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 92 69 91 69 / 30 20 30 40 40 SIERRA BLANCA TX 66 91 68 84 67 / 30 20 30 40 30 LAS CRUCES 68 92 66 92 66 / 30 20 30 40 40 ALAMOGORDO 67 89 65 92 65 / 30 20 40 40 40 CLOUDCROFT 47 68 46 67 46 / 30 30 40 40 40 TRUTH OR CONSEQUENCES 68 91 66 91 66 / 40 20 30 40 40 SILVER CITY 62 83 60 85 60 / 50 30 40 40 40 DEMING 69 92 67 90 67 / 30 20 30 40 40 LORDSBURG 68 92 66 92 66 / 50 20 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT SAT JUL 28 2007 NMZ022>025-030>032-TXZ055-056-291745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1115 AM MDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE MOUNTAINS ALONG WITH ISOLATED THUNDERSTORMS OVER THE LOWLANDS. SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. MAIN THREAT WILL BE HEAVY RAIN AND A FEW AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK. THE MOST PROBABLE THREAT WILL CONTINUE TO BE HEAVY RAIN AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 244 PM MDT SAT JUL 28 2007 NMZ022>025-030>032-TXZ055-056-290000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 244 PM MDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. DEVELOPMENT WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY AND INTO THE EARLY EVENING HOURS. SOME STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE THIS AFTERNOON. IN ADDITION...STORMS THIS AFTERNOON HAVE HAD A HISTORY OF PRODUCING FREQUENT LIGHTNING. PRACTICE LIGHTNING SAFETY THIS AFTERNOON...AND REMEMBER THE 30-30 RULE. PIEPER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 416 PM MDT SAT JUL 28 2007 NMZ024-TXZ055-056-282330- HUDSPETH TX-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 416 PM MDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS MOVING INTO CENTRAL AND EAST EL PASO COUNTY...AND PORTIONS OF SOUTHERN DONA ANA AND OTERO COUNTIES... AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM CHAPARRAL TO HORIZON CITY TO 10 MILES NORTHWEST OF FT HANCOCK. MOVEMENT WAS SOUTHWEST AT 5 MPH. THIS LINE OF STORMS WILL PUSH WEST TO EAST ACROSS EL PASO BETWEEN 425PM AND 530PM THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. IN ADDITION...AHEAD OF THE MAIN LINE OF STORMS...ISOLATED STRONG STORMS HAVE BEGUN TO DEVELOP OVER EL PASO PROPER. OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINT...SPARKS...TORNILLO...VINTON AND WESTWAY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. PIEPER
The El Paso radar (KEPZ), 34 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
2 flash flood. Local standard time, as filed.
Streets in northeast El Paso were submerged in water.
A few cars were stranded in high water, mainly around UTEP and downtown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51610, 51612.